Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Loose Stool Could I Have Acute HIV Infection

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Acute HIV Infection

What Is Acute HIV Infection? Testing for Acute HIV Infection Risk of Immune Damage Risk of Infecting Others Treating Acute HIV Infection Pros and Cons of Treating Acute HIV Infection The Bottom Line What Is Acute HIV Infection? The amount of HIV in the blood gets very high within a few days or weeks after HIV infection. Some people get a flu-like illness. This first stage of HIV disease is called "acute HIV infection" or "primary HIV...
Ask the Experts

How soon after infection can Acute HIV infection symptoms show up?

What is the most likely time for ARS symptoms to occur? I had a low-risk but not zero risk incident and one day later diarrhea, it has gotten mostly better 3 days later but my stomach is still not completely back to normal. I have no other symptoms...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,"When is the most likely time for ARS symptoms to occur???" Well, as you point out, "the literature says 2 weeks" after the exposure. I agree with "the literature." ARS symptoms generally become evident several weeks... Read more »

loose stools morning after meds

Hello doc,have started Trustiva ( 202 / 170,000) after a small bout of illness. But have been extremely healthy all my life. even after the infection. No dirreah or any such thing before i started the meds. I take the meds at night and have...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
For loose stools, you can take 1000 mg per day of calcium carbonate pills or two scoops of a fiber product like Metamucil or Benefiber a day. Do not take these products with your HIV medications since some impairment of absorption can occur. Take... Read more »

Loose stools, not on meds!

Dear Doctor Frascino,I was infected with HIV in December `08 and diagnosed in March `09. I currently have CD4 of 729, and a VL which has dropped form over 10,000 to 1,400. According to `resistance tests` , i have a virus which is resistant to most...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,That you have contracted a virus that is "resistant to most meds" should be a warning and wakeup call to everyone reading this forum. It is indeed possible to contract a strain of virus that is already resistant to one or even many HIV... Read more »

UNDETECTABLE BUT LOOSE STOOLS AND ENLARGED LIVER

Ive been on atripla for about a year and a half, and now that i think of it i've had diarrea and/or loose stool alittle more than frequently, trouble sleeping at night, and now my doctor has noticed that my Liver is a bit enlarged. Also...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A small percentage of patients taking Atripla will have persistence annoying sleep problems due to efavirenz and/or loose stools (often due to tenofovir). The skin problems you describe would generally not be due directly to the Atripla. Liver... Read more »
Connect With Others

loose stools and nodes?

Posted by Anonymous, 1 Reply
ok so here we go.......i have had loose stools now for about 2 weeks, they have not been completly runny, more like pieces (sorry i know thats alot maybe too much info) and i am on antibiotics for what my doctor thinks is a infection that is... Read more »

Can a possible HIV infection cause watery stool 7 days after the possible exposure?

Posted by TML1991, 1 Reply
I have had watery stool, and my stomach has made a lot of noise, but nothing else, for the last two days, starting one week after the exposure. This has me concerned. Also, can stress do this? And is there any condition that just causes watery... Read more »

loose stools

Posted by Anonymous, 1 Reply
can hiv cause loose stools im very nervous about it , the only unprotected sex i had was oral performed on me . i had unprotected sex for vaginal like two years ago Read more »

Blood in stool ?

Posted by NeverAgain, 3 Replies
Well, I need some help on this one,

Can blood in stool be a sign of HIV infection (early infection) ?

Read more »